MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX ACP DOUBLE SYRINGE SYSTEM; SYRINGE, PISTON

ARTHREX, INC. ARTHREX ACP DOUBLE SYRINGE SYSTEM; SYRINGE, PISTON
Model Number ARTHREX ACP DOUBLE SYRINGE SYSTEM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 6/6/2023, it was reported by a distributor via sems that an abs-10010s acp double syringe system had an issue.During a bilateral knee prp procedure with acp double syringes on (b)(6) 2023, there was a malfunctioning error with the two-way shut-off valve.There was no way to shut off the two-way flow.Blood was going everywhere despite turning it either way.They were forced to dispose of the kit and open a new one to complete the procedure successfully.This occurred during use with no patient harm.Additional information was requested.On 6/13/2023, the distributor provided the following information via email: they were exposed to the blood as it was spilling out of the tubing.The site was decontaminated per the standard decontamination procedure.No anti-coagulant was used, and no air bubbles were observed during the blood draw.No impact or harm to the patient or the facility staff was reported, as ppe was used.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces during insertion.

Brand Name
ARTHREX ACP DOUBLE SYRINGE SYSTEM
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17246141
Report Number1220246-2023-07010
Device Sequence Number17817090
Product Code FMF
UDI-Device Identifier00888867083790
UDI-Public00888867083790
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK070069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberARTHREX ACP DOUBLE SYRINGE SYSTEM
Device Catalogue NumberABS-10010S
Device Lot Number14995764
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown